Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 15, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 31, 2014, 10:13 PM MST for Maricopa County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2014, 10:13 PM MST (05:13 UTC)
- Expired
- Aug 1, 2014, 1:15 AM MST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 113 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 5.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 3061 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
589
WGUS55 KPSR 010513
FFWPSR
AZC013-010815-
/O.NEW.KPSR.FF.W.0015.140801T0513Z-140801T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1013 PM MST THU JUL 31 2014
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 115 AM MST
* AT 1006 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED VERY HEAVY RAIN THAT WILL CAUSE FLASH FLOODING. LARGE
AREA OF STORM ACTIVITY CONTINUES TO SLOWLY TRACK ACROSS
NORTHWEST MARICOPA COUNTY.
* THE STORMS PRODUCING VERY HEAVY RAIN THAT WILL CAUSE
FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATE COUNTY. HOWEVER...STORM RUNOFF WILL DRAIN
INTO JACKRABBIT WASH AND THE HASSAYAMPA RIVER SOUTH TOWARDS
INTERSTATE 10. PORTIONS OF THIS AREA HAVE ALREADY SEEN HEAVY
RAINFALL THIS EVENING...SO ADDITIONAL RUNOFF WILL ONLY
EXACERBATE FLOODING ACTIVITY AND HAZARDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3352 11247 3337 11277 3383 11319 3401 11288
3401 11287
$$
NOLTE2 follow-up statements
177
WGUS75 KPSR 010615
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1115 PM MST THU JUL 31 2014
AZC013-010815-
/O.CON.KPSR.FF.W.0015.000000T0000Z-140801T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
1115 PM MST THU JUL 31 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM MST FOR WEST
CENTRAL MARICOPA COUNTY...
AT 1105 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED
TO MONITOR AN AREA OF SCATTERED THUNDERSTORM ACTIVITY PRODUCING
HEAVY RAINFALL. EARLIER STORM ACTIVITY DROPPED AN ESTIMATED 2 TO 2.5
INCHES OF RAINFALL OVER THE HASSAYAMPA RIVER AND ASSOCIATED WASHES.
RAIN GAUGE SOUTH THE HEAVIEST RADAR RAINFALL ESTIMATES REPORTED
OVER 1.40 INCHES OVER THE LAST THREE HOURS.
ADDITIONAL THUNDERSTORM ACTIVITY CONTINUES OVER THE WARNING AREA...
WITH LIGHTER RAINFALL INTENSITIES AND AMOUNTS BEING OBSERVED.
HOWEVER...RUNOFF IMPACTS FROM THE HEAVY RAINFALL WILL CONTINUE OVER
THE WARNING AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3352 11247 3337 11277 3383 11319 3401 11288
3401 11287
$$
NOLTE999
WGUS75 KPSR 010657
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1157 PM MST THU JUL 31 2014
AZC013-010705-
/O.CAN.KPSR.FF.W.0015.000000T0000Z-140801T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
1157 PM MST THU JUL 31 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL
MARICOPA COUNTY...
HEAVY RAINFALL HAS ENDED AND NO ADDITIONAL FLOOD THREAT IS EXPECTED.
THE FLASH FLOOD WARNING FOR WEST CENTRAL MARICOPA COUNTY IS
THEREFORE CANCELLED.
LAT...LON 3352 11247 3337 11277 3383 11319 3401 11288
3401 11287
$$
MCLANEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 9:39 PM MST, 34 minutes earlier.
Area forecast discussion, Jul 31, 9:39 PM MST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 939 PM MST THU JUL 31 2014 .SYNOPSIS... ISOLATED THUNDERSTORMS WILL LINGER ACROSS THE LOWER DESERTS THIS EVENING AND THEN EXPECT INCREASING THUNDERSTORM CHANCES...EXPANDING FROM THE EAST TO THE WEST FRIDAY ON INTO SUNDAY ACROSS THE REGION. THE INCREASING MOISTURE WILL RESULT IN COOLER TEMPERATURES. BY SUNDAY HIGHS IN THE CENTRAL DESERTS WILL LIKELY LOWER INTO THE 90S. NEXT WEEK...A DOWNTREND IN THUNDERSTORM CHANCES AND STEADILY WARMING HIGH TEMPERATURES IS ANTICIPATED AS DRIER AIR FILTERS IN FROM THE WEST. && .DISCUSSION... WHAT BEGAN AS A QUIET EVENING QUICKLY BECAME MUCH MORE ACTIVE. EARLY IN THE EVENING ISOLATED...BUT STRONG STORMS DEVELOPED OVER LA PAZ COUNT. THESE WERE SLOW MOVING AND PRODUCED HEAVY RAINFALL...EVENTUALLY RESULTING IN A FLASH FLOOD WARNING BEING ISSUED. CONVECTION IN SOUTHEAST ARIZONA NEVER REALLY GOT GOING...PROBABLY HINDERED BY THE CLOUDINESS OVER THE AREA EARLY IN THE DAY. A FEW ISOLATED STORMS TRIED TO MAKE THEIR WAY INTO SOUTHERN MARICOPA COUNTY BUT THE ENVIRONMENT WAS NOT CONDUCIVE FOR SUSTAINING THEM AND THEY WERE SHORT LIVED. STORMS HOWEVER THAT HAD DEVELOPED TO OUR NORTH OVER THE RIM BEGAN STEADILY CREEPING TO THE SOUTHWEST IN THE EARLY EVENING. THESE STORMS BARELY MADE IT TO THE NORTHERN CWA BORDER...BUT THEY DID PRODUCE A COUPLE OF OUTFLOW BOUNDARIES WHICH GENERATED SOME FAIRLY STRONG NORTHWEST TO NORTHEAST SURFACE WINDS. ABOUT 8 PM THE WESTERN EDGE OF THE BOUNDARY EVENTUALLY DID TRIGGER SOME INTENSE STORMS IN NORTH CENTRAL MARICOPA COUNTY. THESE APPEAR TO HAVE DEVELOPED IN AN AREA OF UPPER LEVEL DIFFLUENCE. EXPECT ADDITIONAL DEVELOPMENT IN THIS AREA THROUGH EARLY MORNING. NONE OF THE MESOSCALE MODELS HAVE HANDLED THE LOCATION AND TIME OF THE CONVECTION VERY WELL TONIGHT...THOUGH THEY DO INDICATE THAT THERE WILL BE SOME ACTIVITY IN THE AREA THROUGH EARLY MORNING. AS SUCH...HAVE ADJUSTED OUR POPS TO KEEP CHANCE OF THUNDERSTORMS IN THE FORECAST REMAINDER OF FIRST AND SECOND PERIODS. && .PREV DISCUSSION... ISSUED AT 155 PM MST THU JUL 31 2014 TONIGHT... UPPER HIGH REMAINS CENTERED TO OUR SOUTH NEAR THE MEXICAN BORDER THIS EVENING...ALLOWING FOR A SOMEWHAT DRIER SWLY TO WLY FLOW ALOFT TO AFFECT SRN/CENTRAL ARIZONA. AT 2 PM IR IMAGERY SHOWED CONSIDERABLE MAINLY HIGH CLOUDS ACROSS THE LOWER DESERT OF SERN CA AND ARIZONA...A RESULT OF A DECAYED CONVECTIVE COMPLEX THAT FORMED OVER NWRN MEXICO LAST NIGHT. THE CLOUDS ALONG WITH SLIGHTLY INCREASED HUMIDITY LEVELS ALLOWED TEMPERATURES TO FALL OFF SLIGHTLY COMPARED TO YESTERDAY AND THEY DROPPED BELOW EXCESSIVE HEAT WARNING THRESHOLDS. AS A RESULT THE HEAT WARNING WAS CANCELLED EARLIER THIS AFTERNOON FOR SOUTHEAST CALIFORNIA. SURFACE DEWPOINTS OVER THE LOWER DESERTS WERE RUNNING IN THE LOW TO MID 50S EARLY THIS AFTERNOON AND PWAT VALUES WERE AROUND 1.4 INCHES. WITH WEAK WIND FIELDS ALOFT... UNFAVORABLE WESTERLY STEERING FLOW AND LIMITED LOW LEVEL MOISTURE... CHANCES FOR STORMS TONIGHT OVER THE LOWER AZ DESERT ARE MEAGER. EXPECT A LOW GRADE MONSOON EVENING WITH POPS RUNNING AROUND 10-15 PERCENT UNDER PARTLY CLOUDY SKIES. FRIDAY THROUGH SUNDAY... MODEL REMAIN VERY CONSISTENT IN CALLING FOR A MARKED INCREASE IN MOISTURE DURING THE PERIOD...WITH THE FLOW BECOMING MORE CLASSICALLY MONSOONAL. STEERING FLOW CHANGES FROM WEAK WEST TO STRONGER OUT OF THE SOUTHEAST AND SOUTH...AND MOISTURE SPREADS WESTWARD ACROSS THE LOWER DESERTS WITH PWAT VALUES CLIMBING TO NEARLY 2 INCHES IN SOME LOCATIONS BY SATURDAY AFTERNOON. OF COURSE...THERE ARE MODEL DIFFERENCES REGARDING THE DISTURBANCES IN THE UPPER FLOW BUT MOST OF THE GUIDANCES SUGGEST THAT AN INVERTED TROF WILL ROTATE AROUND THE HIGH AND INTO WESTERN AZ BY SATURDAY...AND FLOW ALOFT WILL BECOME STRONGER AND MORE DIFLUENT BY THAT TIME. CAPE/INSTABILITY ALSO UPRAMPS AND CORRESPONDINGLY WE HAVE A SIGNIFICANTLY INCREASING POP TREND WITH THE HIGHEST NUMBERS FOR SATURDAY AFTERNOON AND EVENING. BY THAT TIME EXPECT 30-35 PERCENT OVER MOST OF THE LOWER DESERTS...WITH VALUES AROUND 60 PERCENT IN THE HIGHER TERRAIN EAST OF PHOENIX. INCREASING CLOUDS/MOISTURE WILL RESULT IN A SHARP DOWNTURN IN HIGH TEMPERATURES DURING THE PERIOD WITH WELL BELOW NORMAL HIGHS FORECAST FOR THE WEEKEND. BY SUNDAY...GIVEN THE EXPECTED CONVECTION OVERNIGHT ON SAT NIGHT...WE SHOULD SEE HIGHS IN THE 90S ACROSS MUCH OF THE LOWER DESERTS AND WE LOWERED THE HIGH FOR PHOENIX TO JUST 97 DEGREES. MONDAY THROUGH THURSDAY... THE FIRST HALF OF THE NEXT WORKWEEK CONTINUES TO LOOK LIKE A DOWNTREND IN STORM ACTIVITY AS THE INVERTED TROUGH DEPARTS AND DRIER AIR MOVES INTO THE REGION...AT FIRST FROM WESTERLY FLOW THEN NORTHERLY. ACCORDINGLY...POPS RETREAT EASTWARD AND TEMPS SLOWLY CLIMB. && .AVIATION... SOUTH-CENTRAL AND SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...INCLUDING KPHX...KIWA...KSDL...KIPL...AND KBLH... THUNDERSTORMS ARE NOT EXPECTED TO IMPACT TERMINALS THROUGH FRIDAY MORNING...HOWEVER THERE WILL BE ISOLATED STORMS OVERNIGHT ACROSS PORTIONS OF SOUTH-CENTRAL ARIZONA. PREVAILING WINDS SHOULD REMAIN OUT OF THE NORTHWEST AT AROUND 10 KNOTS ACROSS SOUTH-CENTRAL AND SOUTHWEST ARIZONA...THOUGH WINDS COULD BECOME VARIABLE AND GUSTY IF OUTFLOWS FROM THE STORMS MOVE THROUGH THE AREA. WINDS AT BOTH THE SE CA TAF SITES WILL REMAIN MOSTLY OUT OF A SOUTHERLY TO SOUTHEASTERLY DIRECTION THROUGH THE TAF PERIOD. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH WEDNESDAY... MOISTURE WILL RETURN TO THE AREA BY THE WEEKEND WITH SHOWERS AND THUNDERSTORMS EXPECTED. DAY TO DAY TIMING AND PLACEMENT OF STORMS IS HARD TO PIN DOWN BUT IT LOOKS LIKE A DECENT CHANCE OF A WETTING RAIN EVEN ACROSS SOME DESERT LOCATIONS. HUMIDITY VALUES WILL STEADILY INCREASE WITH MINIMUM VALUES BETWEEN 20 AND 30 PERCENT EXPECTED ACROSS THE DESERTS SATURDAY INTO THE EARLY PART OF NEXT WEEK. CORRESPONDINGLY...HIGH TEMPERATURES WILL FALL OFF...DROPPING FROM AROUND SEASONAL NORMALS FRIDAY TO WELL BELOW NORMAL VALUES ON SUNDAY. SLIGHT WARMING WILL RETURN BY NEXT TUESDAY AS HUMIDITY VALUES LOWER SOMEWHAT. STRONG WINDS ARE NOT EXPECTED DURING THE FIVE DAY PERIOD...AND THEY SHOULD TYPICALLY FAVOR SOUTH TO SOUTHWEST DIRECTIONS DURING THE AFTERNOON AND EVENING HOURS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...CB/AJ AVIATION...MCLANE FIRE WEATHER...LEINS
In the hours before
Special weather statement, Jul 31, 4:50 PM MST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 450 PM MST THU JUL 31 2014 AZZ021-010030- LA PAZ AZ- 450 PM MST THU JUL 31 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 530 PM MST AT 444 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 16 MILES EAST OF KOFA WILDLIFE REFUGE. THIS STORM WAS NEARLY STATIONARY AND LOCATED APPROXIMATELY 8 MILES SOUTH OF INTERSTATE 10. LOCALLY DENSE BLOWING DUST IS POSSIBLE...ESPECIALLY WITH STORM RELATED OUTFLOW WINDS. BRIEF HEAVY RAINFALL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL LA PAZ COUNTY... LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3360 11390 3365 11371 3343 11363 3339 11380 TIME...MOT...LOC 2348Z 156DEG 1KT 3346 11374 NOLTE
Special weather statement, Jul 31, 6:38 PM MST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 638 PM MST THU JUL 31 2014 AZZ021-010230- LA PAZ AZ- 638 PM MST THU JUL 31 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 730 PM MST AT 634 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR VICKSBURG JUNCTION...MOVING NORTHEAST AT 5 MPH. ADDITIONAL THUNDERSTORM ACTIVITY REMAINS SITUATED JUST SOUTH OF THE INTERSTATE 10 CORRIDOR NORTH-NORTHEASTWARD TOWARDS THE STATE ROUTE 72 AND U.S. HIGHWAY 60 JUNCTION. LOCALLY DENSE BLOWING DUST IS POSSIBLE LEADING TO REDUCED VISIBILITIES...ESPECIALLY WITH RESPECT TO STORM OUTFLOW WINDS. 40 TO 50 MPH WINDS ARE POSSIBLE WITH THE STRONGEST STORMS. BRIEF HEAVY RAINFALL IS ALSO POSSIBLE...LEADING TO PONDING OF WATER ON AREA ROADWAYS. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VICKSBURG JUNCTION... VICKSBURG...HARCUVAR...SALOME AND WENDEN. LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3393 11376 3386 11349 3356 11364 3361 11388 TIME...MOT...LOC 0136Z 208DEG 4KT 3369 11373 NOLTE
Special weather statement, Jul 31, 7:43 PM MST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 743 PM MST THU JUL 31 2014 AZZ023-024-028-010330- PINAL AZ-MARICOPA AZ- 743 PM MST THU JUL 31 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 830 PM MST AT 738 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG OUTFLOW BOUNDARY MOVING SOUTH THROUGH THE EASTERN PORTIONS OF THE PHOENIX METROPOLITAN AREA. RADAR VELOCITIES AND SURFACE OBSERVATIONS ACROSS THE AREA HAVE REPORTING 25 TO 35 MPH WINDS WITH THIS BOUNDARY. RADAR VELOCITIES ALSO INDICATE SOME ISOLATED POCKETS OF 45 TO 50 MPH WINDS POSSIBLE THAT COULD REACH THE SURFACE AS IT PASSES THROUGH THE AREA. LOCALLY DENSE BLOWING DUST IS POSSIBLE...REDUCING VISIBILITIES. LOCATIONS IMPACTED INCLUDE... EAST MESA... MESA FALCON FIELD... MESA AND MESA RIVERVIEW MALL... SUPERSTITION SPRINGS MALL...AUGUSTA RANCH AND DOWNTOWN MESA... FREESTONE PARK... GILBERT AND GILBERT CITY HALL... PHOENIX MESA GATEWAY AIRPORT... LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3326 11151 3326 11190 3365 11185 3364 11155 TIME...MOT...LOC 0240Z 015DEG 14KT 3345 11170 NOLTE
Special weather statement, Jul 31, 8:13 PM MST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
813 PM MST THU JUL 31 2014
AZZ022-023-027-010415-
MARICOPA AZ-
813 PM MST THU JUL 31 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 915 PM MST
AT 807 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WICKENBURG TO
GOODYEAR...AND MOVING SOUTHWEST AT 15 MPH.
LOCALLY DENSE BLOWING DUST IS POSSIBLE ALONG WITH HEAVY
RAINFALL...BOTH RAPIDLY REDUCING VISIBILITIES AND CREATING HAZARDOUS
TRAVEL CONDITIONS. GUSTS OF 45 TO 50 MPH ARE POSSIBLE WITH THE
STRONGER STORMS WITHIN THIS LINE.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...BUCKEYE...WHITE
TANK MOUNTAIN PARK...PERRYVILLE...LIBERTY AND PALO VERDE...THE
U.S. HIGHWAY 60 CORRIDOR HEADING INTO WICKENBURG FROM PHOENIX...
PORTIONS OF INTERSTATE 10 FROM GOODYEAR WESTWARD TO BUCKEYE...
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3400 11274 3399 11268 3398 11265 3342 11229
3329 11267 3391 11312 3401 11284 3401 11274
TIME...MOT...LOC 0311Z 066DEG 13KT 3394 11275 3346 11244
NOLTESpecial weather statement, Jul 31, 9:53 PM MST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 953 PM MST THU JUL 31 2014 AZZ022-023-027-010600- MARICOPA AZ- 953 PM MST THU JUL 31 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 1100 PM MST AT 950 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF WICKENBURG TO THE TOWN OF PALO VERDE...AND MOVING SOUTHWEST AT 10 MPH. WIND GUSTS UP TO 45 TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... WINTERSBURG... PALO VERDE NUCLEAR GENERATION STATION... TONOPAH... INTERSTATE 10 CORRIDOR FROM BUCKEYE TOWARDS TONOPAH... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 3396 11274 3346 11253 3324 11289 3385 11326 TIME...MOT...LOC 0453Z 044DEG 9KT 3389 11291 3339 11269 NOLTE
Local storm report, Jul 31, 10:03 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1003 PM MST THU JUL 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND DMG 5 NE BUCKEYE 33.43N 112.54W
07/31/2014 MARICOPA AZ FIRE DEPT/RESCUE
SEVERAL RV TRAILERS OVERTURNED. MEDIA REPORTS SOME
INJURIES INVOLVED. TIME ESTIMATED
&&
EVENT NUMBER PSR1400147
KINCAIDThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:38 PM MST | Special Weather Statement | PSR | La Paz | 52 min |
| Jul 31, 6:55 PM MST | Areal Flood Advisory | PSR | La Paz | 110 min |
| Jul 31, 7:08 PM MST | Flash Flood Warning | PSR | La Paz | 82 min |
| Jul 31, 7:43 PM MST | Special Weather Statement | PSR | 47 min | |
| Jul 31, 8:13 PM MST | Special Weather Statement | PSR | Maricopa | 62 min |
| Jul 31, 8:36 PM MST | Flash Flood Warning | PSR | Maricopa | 114 min |
| Jul 31, 8:44 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 61 min |
| Jul 31, 8:56 PM MST | Flash Flood Warning | PSR | Maricopa | 79 min |
| Jul 31, 9:53 PM MST | Special Weather Statement | PSR | Maricopa | 67 min |
| Jul 31, 10:37 PM MST | Special Weather Statement | PSR | Maricopa | 53 min |
| Jul 31, 10:58 PM MST | Flash Flood Warning | PSR | La Paz, Maricopa | 3 hr |
| Jul 31, 11:02 PM MST | Areal Flood Advisory | PSR | Pinal | 118 min |
| Jul 31, 11:22 PM MST | Special Weather Statement | PSR | Pinal | 38 min |
| Jul 31, 11:33 PM MST | Special Weather Statement | PSR | Maricopa | 42 min |
| Jul 31, 11:44 PM MST | Special Weather Statement | PSR | 46 min | |
| Aug 1, 12:00 AM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Aug 1, 12:05 AM MST | Areal Flood Advisory | PSR | Gila | 115 min |
| Aug 1, 7:36 AM MST | Areal Flood Advisory | PSR | La Paz, Maricopa | 114 min |
| Aug 1, 3:25 PM MST | Special Weather Statement | PSR | Gila | 50 min |
| Aug 1, 3:31 PM MST | Areal Flood Advisory | PSR | Gila | 119 min |
| Aug 1, 3:57 PM MST | Special Weather Statement | PSR | Gila | 48 min |
| Aug 1, 4:07 PM MST | Special Weather Statement | PSR | Gila | 38 min |
| Aug 1, 4:35 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa, Pinal | 55 min |
| Aug 1, 4:45 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa | 34 min |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.